| Model Number |
EPM8747 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/26/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: suture breakage occurred with devices in 2 packages during vascular anastomosis by continuous suturing.The positions of breakage were almost same in all the affected sutures.The affected sutures were used by tying them at the breakage point, thus, they will not be returned.Some unopened packages will be returned.A manufacturing record evaluation was performed for the finished device lot plj967, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent a coronary artery bypass graft procedure on (b)(6) 2020; and a suture was used.During the procedure, the suture broke during vascular anastomosis by continuous suturing.The operation time was extended within 30 minutes.The affected suture was used by tying them at the breakage point.There were no adverse patient consequences reported.No additional information was provided.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 05/13/2020.A manufacturing record evaluation was performed for the finished device batch plj967 and no non-conformances were identified.Additional h3 investigation summary: an unopened sample of product code epm8747, lot # plj967 was returned for evaluation.The complaint sample was not received for evaluation.The product code is multistrands and the packet contains two strands double armed per packet.During the visual inspection of an unopened sample, no defects were found on the package.The sample was opened, and the swage and attachment area of all needles were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, no performance - breakage suture was found and the tested sample met the finished goods requirements.